MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 28/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 28/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: constrained liner with constraining ring 28 mm i.D.Size jj for use with 54 mm o.D.Size jj shell; item#: 00875801128; lot#: 63828257.The manufacturer did not receive x-rays for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on right side and underwent revision surgery due to dislocation.
 
Event or Problem Description
Investigation has been completed.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that product was implanted on (b)(6) 2020 and patient experienced a hip dislocation on (b)(6) 2020.Patient underwent revision surgery on (b)(6) 2020 during which the head and liner were exchanged.The stem remains implanted.Review of received data: no medical data received.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.The received pictures do not show the explanted biolox head.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that product was implanted on (b)(6) 2020 and patient experienced a hip dislocation on (b)(6) 2020.Patient underwent revision surgery on (b)(6) 2020 during which the head and liner were exchanged.The stem remains implanted.Based on the investigation the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).As no x-rays have been received, the correct positioning of the products cannot be analyzed.As the explants have not been received for an investigation, the condition of the head remains unknown.The reasons for hip dislocation are multifactorial, with contributing factors from the patient, the implant, and the surgical procedure.Possible root causes include wrong head offset choice, inadequate assembling procedure, high patient activity, inadequate information during patients counseling by surgeon leading to premature failure caused by patient behaviour, patient disregarding the limits of the device or joint laxity.In conclusion, as the cause may be multifactorial an exact root cause could not be identified.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 28/-3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10598831
Report Number0009613350-2020-00426
Device Sequence Number3258554
Product Code LZO
UDI-Device Identifier00889024430280
UDI-Public00889024430280
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-028-01
Device Lot Number3009248
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;